Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 44, NWS Lake Charles, LA

June 5, 20195 counties in Texas

NWS Lake Charles, LA issued this flash flood warning at Jun 5, 2019, 3:29 PM CDT for 5 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2019, 3:29 PM CDT (20:29 UTC)
Expired
Jun 5, 2019, 9:30 PM CDT
In force
6 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1792 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

536 
WGUS54 KLCH 052029
FFWLCH
TXC199-241-245-351-361-060230-
/O.NEW.KLCH.FF.W.0044.190605T2029Z-190606T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
329 PM CDT Wed Jun 5 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Jefferson County in southeastern Texas...
  Southwestern Newton County in southeastern Texas...
  Southeastern Hardin County in southeastern Texas...
  Orange County in southeastern Texas...
  South central Jasper County in southeastern Texas...

* Until 930 PM CDT Wednesday.

* At 327 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. 3 to 6 inches of rain have 
  fallen. Flash flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
  Lumberton, Vidor, Bridge City, West Orange, Sour Lake, Nome,
  Central Gardens, Sabine Pass, Hamshire, Mauriceville, Bevil Oaks,
  China, Rose City and Pine Forest.

Additional rainfall amounts of 4 to 6 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2989 9436 2989 9444 3028 9446 3028 9371
      3021 9372 3017 9370 3015 9371 3014 9369
      3008 9373 3006 9370 3006 9372 3000 9377
      2999 9386 2993 9386 2984 9395 2977 9393
      2976 9390 2969 9384 2967 9405 2956 9435

$$

Warthen
2 follow-up statements
161 
WGUS74 KLCH 052340
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
640 PM CDT Wed Jun 5 2019

TXC199-241-245-351-361-060230-
/O.CON.KLCH.FF.W.0044.000000T0000Z-190606T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Newton TX-Hardin TX-Orange TX-Jasper TX-
640 PM CDT Wed Jun 5 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
JEFFERSON...SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND
SOUTH CENTRAL JASPER COUNTIES...

At 636 PM CDT, One to six inches of rain have fallen across the 
warned area. Flash flooding is expected to begin shortly. Heavier 
thunderstorms are moving in from the gulf and will affect portions 
of the Golden Triangle through the early evening.

Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches,
Lumberton, Vidor, Bridge City, West Orange, Sour Lake, Nome, Central
Gardens, Sabine Pass, Hamshire, Mauriceville, Bevil Oaks, China, Rose
City and Pine Forest.

Additional rainfall amounts of 1 to 4 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 2989 9436 2989 9444 3028 9446 3028 9371
      3021 9372 3017 9370 3015 9371 3014 9369
      3008 9373 3006 9370 3006 9372 3000 9377
      2999 9386 2993 9386 2984 9395 2977 9393
      2976 9390 2969 9384 2967 9405 2956 9435

$$

Tingler
873 
WGUS74 KLCH 060022
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
722 PM CDT Wed Jun 5 2019

TXC199-241-351-060030-
/O.CAN.KLCH.FF.W.0044.000000T0000Z-190606T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Newton TX-Hardin TX-Jasper TX-
722 PM CDT Wed Jun 5 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN NEWTON...SOUTHEASTERN
HARDIN AND SOUTH CENTRAL JASPER COUNTIES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 3017 9419 3014 9369 3009 9373 3006 9370
      3006 9372 3000 9377 2999 9386 2993 9386
      2984 9395 2977 9393 2975 9390 2969 9384
      2967 9406 2956 9435

$$

TXC245-361-060230-
/O.CON.KLCH.FF.W.0044.000000T0000Z-190606T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Orange TX-
722 PM CDT Wed Jun 5 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
JEFFERSON AND CENTRAL ORANGE COUNTIES...

At 720 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Two to seven inches of rain have 
fallen. Flash flooding is expected to begin shortly.

Some locations that will experience flooding include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Central Gardens, Sabine Pass, Rose City,
Port Acres, Orangefield, Fannett, La Belle, Southeast Texas Regional
Airport and Sea Rim State Park.

Additional rainfall amounts of 1 to 4 inches are possible in the 
warned area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 3017 9419 3014 9369 3009 9373 3006 9370
      3006 9372 3000 9377 2999 9386 2993 9386
      2984 9395 2977 9393 2975 9390 2969 9384
      2967 9406 2956 9435

$$

Tingler

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:25 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 5, 12:25 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1225 PM CDT Wed Jun 5 2019

.AVIATION...Deep tropical moisture will continue to advect over
the region bringing prevailing showers to all terminals, as well
as a few rumbles of thunder. Extreme moisture in place will bring
the potential for torrential rains. Winds will generally trend
southeast and below 12 knots with the exception of BPT where the
pressure gradient will remain somewhat tighter.

&&

.PREV DISCUSSION... /issued 1134 AM CDT Wed Jun 5 2019/

DISCUSSION...
Anticipated rainfall event underway with widespread light to
moderate rains and isolated heavier convective cells continuing to
spread across the area. Inherited forecast and associated hazards
have the situation covered well, so only some minor cosmetic
changes were needed.

13

PREV DISCUSSION... /issued 737 AM CDT Wed Jun 5 2019/

DISCUSSION...
Rains to continue through the day and into the overnight
hours tonight. Ceilings and vsby to vary as storms move
acrs TAF locations.

PREV DISCUSSION... /issued 538 AM CDT Wed Jun 5 2019/

DISCUSSION...
Early this morning things were looking a bit gloomy
as a large rain shield of moderate to heavy rain off the
northwest Gulf of Mexico was moving inland across
southeast Texas and Louisiana. Temperatures were in the mid to
upper 70s. The airmass was juiced up for the developing Flash
Flood rains that is inevitable.

A combination of deep tropical moisture plume from south Texas
combined with an upper level trough west of the area will lay the
foundation for excessive heavy rainfall today and Thursday.
Extreme PW's of 2.5-2.6" are now moving into the area and will
stay with us through early Thursday. In fact...HPC has now
increased our areas around the I-10 corridor and southward to the
coast to a High Risk of Excessive Rainfall. That translate to
Flash Flood rains coming today through early Thursday for this
high risk area. Gleaming the new QPF rainfall numbers...south
central Louisiana is now expected to receive 3 to near 7 inches of
rain through Thursday with isolated higher amounts possible.
Further west into southwest Louisiana and southeast Texas...the
news is a bit grim...with expected 5 inches to near 1 foot of rain
possible. Further north of I-10...rainfall amounts are expected
to be 1.5" up to 5 inches. A Flash Flood Watch is in effect today
and Thursday.

A Coastal Flood Advisory is also in effect through early Friday
afternoon as coastal flooding develops especially during high
astronomical tides.

Southwest CONUS trof/low will advance across the south plains
late Thursday into early Friday shunting deeper moisture to the
east of the region with rains tapering off through the day Friday.
Drier weather is on tap for the weekend with the exception of
extreme east part of central and south central Louisiana where
residual moisture and heating keep pops in the forecast. A cool
front moving into the area early Monday drying our the area with
slightly cooler high temperatures for the early part of next week.

MARINE...
A surface trough across south Texas will slowly lift northward
today through late Thursday with abundant tropical moisture moving
into the northern Gulf of Mexico. Widespread showers and
thunderstorms will plaque the gulf waters through Friday with
activity decreasing Friday night into the weekend. Moderate
southerly winds and building seas can be expected through
Thursday. Winds and seas will subside Friday into the the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  71  84  73 /  80  70  70  50
LCH  80  74  86  76 / 100  80  70  40
LFT  82  73  85  75 /  90  90  80  50
BPT  79  75  87  76 / 100  80  70  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
     041>045-052>055-073-074.

     Coastal Flood Advisory until 1 PM CDT Friday for LAZ041-052>054-
     073-074.

TX...Coastal Flood Advisory until 1 PM CDT Friday for TXZ215-216.

     Flash Flood Watch through Thursday afternoon for TXZ180-201-215-
     216-259>262.

GM...Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
     470-472-475.

&&

AVIATION...23
Hazardous weather outlook, Jun 5, 11:28 AM CDT, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
1128 AM CDT Wed Jun 5 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
061630-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
1128 AM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

Widespread showers and thunderstorms can be expected across the
area. A Flash Flood Watch is in effect. Rainfall amounts of 6 to
10 inches are expected along and to the south of the I-10
corridor, with amounts of 2 to 5 inches to the north. Locally
higher amounts are possible.

There is a marginal risk of severe thunderstorms, with damaging
winds and isolated brief and weak tornadoes the primary hazards.

Elevated tide levels will continue to result in the potential for
minor coastal flooding. A Coastal Flood Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Widespread heavy rain will taper off Thursday but showers and
thunderstorms chances will continue into Friday. Drier air will
work into the area over the weekend with a cool front passage
early Monday. Slightly cooler highs and lows can be expected
Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-061630-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1128 AM CDT Wed Jun 5 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Southerly winds of 15 to 25 knots, with seas building to 5 to 8
feet today as a surface trough moves northward from south Texas. A
Small Craft Advisory is in effect for the Gulf of Mexico waters.

Widespread showers and isolated thunderstorms are expected.
Stronger thunderstorms will be capable of very heavy rain reducing
visibility to less than one nautical mile, locally higher winds
and seas, and possibly waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory will remain in effect through at least
Thursday as elevated southerly winds and rough seas are expected
to persist.

Widespread showers and thunderstorms can be expected across the
region Thursday with a tapering off of rains late on Friday.
Storms will be capable of producing gusty winds and heavy
rainfall, as well as a few isolated waterspouts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jasper4 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jasper, Jefferson, Orange21 days
Jun 5, 11:51 AM CDTRiver Flood WarningLCHHardin, Jefferson5 days
Jun 5, 12:43 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange3 hr

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.